Alert archive / Florida / High Surf Advisories in 2021
High Surf Advisory 2, NWS Miami, FL
NWS Miami, FL issued this high surf advisory at Mar 8, 2021, 3:19 AM EST for Palm Beach County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2021, 3:19 AM EST (08:19 UTC)
- Expired
- Mar 8, 2021, 7:00 PM EST
- In force
- 16 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184 WHUS42 KMFL 080819 CFWMFL Coastal Hazard Message National Weather Service Miami FL 319 AM EST Mon Mar 8 2021 FLZ168-110000- /O.NEW.KMFL.SU.Y.0002.210308T0819Z-210309T0000Z/ /O.EXT.KMFL.RP.S.0010.000000T0000Z-210311T0000Z/ Coastal Palm Beach- 319 AM EST Mon Mar 8 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...For the High Surf Advisory, until 7 PM EST this evening. For the High Rip Current Risk, through Wednesday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-110000- /O.EXT.KMFL.RP.S.0010.000000T0000Z-210311T0000Z/ Coastal Broward-Coastal Miami-Dade- 319 AM EST Mon Mar 8 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Broward and Coastal Miami-Dade Counties. * WHEN...Through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
748 WHUS42 KMFL 081241 CFWMFL Coastal Hazard Message National Weather Service Miami FL 741 AM EST Mon Mar 8 2021 FLZ168-090000- /O.CON.KMFL.SU.Y.0002.000000T0000Z-210309T0000Z/ /O.CON.KMFL.RP.S.0010.000000T0000Z-210311T0000Z/ Coastal Palm Beach- 741 AM EST Mon Mar 8 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...For the High Surf Advisory, until 7 PM EST this evening. For the High Rip Current Risk, through Wednesday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-090000- /O.CON.KMFL.RP.S.0010.000000T0000Z-210311T0000Z/ Coastal Broward-Coastal Miami-Dade- 741 AM EST Mon Mar 8 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Broward and Coastal Miami-Dade Counties. * WHEN...Through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
151 WHUS42 KMFL 081938 CFWMFL Coastal Hazard Message National Weather Service Miami FL 238 PM EST Mon Mar 8 2021 FLZ168-091200- /O.EXT.KMFL.RP.S.0010.000000T0000Z-210312T0000Z/ /O.CON.KMFL.SU.Y.0002.000000T0000Z-210309T0000Z/ Coastal Palm Beach- 238 PM EST Mon Mar 8 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...For the High Surf Advisory, until 7 PM EST this evening. For the High Rip Current Risk, through Thursday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-091200- /O.EXT.KMFL.RP.S.0010.000000T0000Z-210312T0000Z/ Coastal Broward-Coastal Miami-Dade- 238 PM EST Mon Mar 8 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Broward and Coastal Miami-Dade Counties. * WHEN...Through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Baxter
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Mar 8, 12:55 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 8, 12:55 AM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1255 AM EST Mon Mar 8 2021
.AVIATION(06Z TAFS)...
Prevailing VFR and breezy NE to ENE winds throughout the period.
Anticipate periodic cigs around 050 beginning late morning across
the eastern half of South Florida. Isolated passing sprinkles
will be possible across the east coast terminals, and brief MVFR
cigs could accompany this activity. Impacts appear too limited to
mention in the TAFs at this time.
&&
.PREV DISCUSSION... (Issued 732 PM EST Sun Mar 7 2021)
UPDATE...
High pressure will continue to build into the Southeastern United
States tonight allowing for the breezy to windy flow to become
more northeast tonight. This will allow for the ongoing isolated
showers to work toward the east coast metro areas tonight and move
into the east coast metro areas before dissipating. Therefore,
isolated POPs have been added for the east coast metro areas for
tonight.
Rest of the forecast looks good at this time and no other changes
are planned at this time.
PREV DISCUSSION... (Issued 250 PM EST Sun Mar 7 2021)
.Wind Advisory Atlantic Coast Tonight...
SHORT TERM...
Tonight and Monday...
A mid to upper level trough over the Eastern United States will
continue to move eastward into the Atlantic Waters, as high pressure
builds into the Southeastern United States. This will allow keep the
pressure gradient tight over South Florida, as the breezy to windy
northerly flow becomes more northeasterly. The weather will also
remain dry through Monday.
Lows tonight will be in the 50s over most areas, except around 60
east coast metro areas and mid to upper 40s west of Lake
Okeechobee. Highs on Monday will be in the 70s over most areas
except around 70 east coast metro areas.
LONG TERM...
Monday Night through Sunday
High pressure at the surface and aloft will remain the primary
weather influencer through the long term period, outside of a weak
shortwave trough pushing through the region during the early portion
of the week with little fanfare. Surface high pressure initially
centered over the Southeast States will shift east to locate over
the central North Atlantic Ocean late in the period while gradually
weakening. Until that time our position along the southern periphery
of the low-level ridge will keep the pressure gradient robust
resulting in breezy winds and hazardous beach and marine conditions.
While generally dry weather is anticipated with high pressure in
control enough low-level moisture persists for periodic low-end
shower chances at times for the Atlantic waters and east coast.
However predictability is low at this juncture so left rain
chances below mentionable levels as suggested by the blended model
guidance. Temperatures should remain seasonal with a gradual
warming trend towards late week. Highs should be in the 70s
through Wednesday with 80s spreading from west to east across the
area towards the weekend. Lows should be mostly in the 60s to
around 70, with some upper 50s possible for the Northern
Everglades/Lake Okeechobee region through mid-week.
MARINE...
Hazardous marine conditions will continue as high pressure continues
to build into the region. As the high moves in, the pressure
gradient will continue to tighten and remain tight through early
week. A SCA is in effect for all coastal waters, but the worst
conditions will reside over the Atlantic ocean and gulf stream
where swell and wind wave heights build to near 10 feet at times.
Some slow improvement is expected, first with the Gulf, Biscayne
Bay, and Lake Okeechobee waters by Tuesday with perhaps gradual
improvement by midweek for the Atlantic.
BEACHES...
With a strong northeasterly flow and increasing northeast swell, a
high risk of rip currents can be expected to continue into the
early part of this workweek along the Atlantic coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 64 75 66 77 / 10 10 10 10
West Kendall 62 77 63 79 / 10 10 10 10
Opa-Locka 62 75 63 76 / 10 10 10 10
Homestead 63 75 64 76 / 10 10 10 10
Fort Lauderdale 64 75 66 77 / 10 10 10 10
N Ft Lauderdale 64 73 65 76 / 10 10 10 0
Pembroke Pines 63 75 63 77 / 10 10 10 10
West Palm Beach 63 73 64 76 / 10 10 10 0
Boca Raton 64 74 64 77 / 10 0 10 0
Naples 57 78 58 80 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for FLZ168-172-173.
Wind Advisory until 7 AM EST this morning for FLZ168-172-173.
AM...Small Craft Advisory until 7 AM EST Tuesday for AMZ610-630-650-
651-670-671.
GM...Small Craft Advisory until 7 AM EST Tuesday for GMZ656-657-676.
&&
Aviation...Weinman
Tonight/Tuesday and Marine...Frye
Tuesday Night through Monday...SPM
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Mar 7, 4:51 PM EST, 10 hours 28 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 451 PM EST Sun Mar 7 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 081200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 451 PM EST Sun Mar 7 2021 ...WIND ADVISORY EAST COASTAL AREAS... ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES... ...SMALL CRAFT ADVISORY ALL SOUTH FLORIDA WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip Currents: There is a High Risk of Rip Currents for all the Atlantic beaches today. Temperatures: Lows tonight will fall into the mid to upper 40s late tonight west of Lake Okeechobee. Wind: North to northeast winds around 20 to 25 mph with gusts up to 35 mph will be possible over the east coastal areas of South Florida. South Florida waters will also see winds of 20 to 25 knots with gusts up to near Gale Force conditions especially over the Atlantic and offshore Gulf waters. Waves: Northerly swell along with windy north northeast winds will bring increasing waves with up to 10 feet possible over the Atlantic waters. Waterspouts: Isolated waterspouts are possible across the Atlantic waters with any shower. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The potential for hazardous marine and beach conditions continue for the workweek, especially for the Atlantic waters, with building seas and northeasterly swell. There could also be a some beach erosion during high tides along the east coast beaches of South Florida along with the threat of rip currents. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
Nearby
High Surf Advisories in Florida, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.